Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 14, 2008, 7:59 PM CDT for Bossier Parish, Webster Parish, Louisiana. It was in force for 31 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2008, 7:59 PM CDT (00:59 UTC)
- Expired
- Mar 14, 2008, 8:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bossier Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 64 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 8:00 PM CDT | HAIL 1.75 | Sarepta, LA | GOLF BALL SIZED HAIL IN SAREPTA |
| Mar 14, 8:05 PM CDT | HAIL 0.75 | 5 N Cotton Valley, LA | HAIL FELL IN SAREPTA |
| Mar 14, 8:10 PM CDT | FUNNEL CLOUD | Cotton Valley, LA | FUNNEL CLOUD SPOTTED JUST SOUTH OF COTTON VALLEY |
| Mar 14, 8:10 PM CDT | FUNNEL CLOUD | Ne Cotton Valley, LA | |
| Mar 14, 8:10 PM CDT | HAIL 1.75 | Cotton Valley, LA | GOLF BALL SIZED HAIL IN COTTON VALLEY |
| Mar 14, 8:15 PM CDT | TSTM WND DMG | Cotton Valley, LA | TREES DOWN IN COTTON VALLEY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 7:14 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1478 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 150059 TORSHV LAC015-119-150130- /O.NEW.KSHV.TO.W.0006.080315T0059Z-080315T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 759 PM CDT FRI MAR 14 2008 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN BOSSIER PARISH IN NORTHWEST LOUISIANA... NORTHERN WEBSTER PARISH IN NORTHWEST LOUISIANA... THIS INCLUDES THE CITY OF SPRINGHILL... * UNTIL 830 PM CDT * AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTHWEST OF SAREPTA...OR ABOUT 12 MILES SOUTHWEST OF SPRINGHILL... MOVING EAST AT 25 MPH. * THE TORNADO WILL BE NEAR... COTTON VALLEY...SAREPTA AND 8 MILES SOUTH OF CULLEN BY 810 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEAST TEXAS. LAT...LON 3301 9324 3276 9323 3272 9364 3302 9374 TIME...MOT...LOC 0059Z 267DEG 23KT 3285 9352 $$ 18
1 follow-up statement
000 WWUS54 KSHV 150115 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 813 PM CDT FRI MAR 14 2008 LAC015-119-150130- /O.CON.KSHV.TO.W.0006.000000T0000Z-080315T0130Z/ BOSSIER LA-WEBSTER LA- 813 PM CDT FRI MAR 14 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHERN WEBSTER AND NORTHEASTERN BOSSIER PARISHES... AT 810 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD JUST SOUTH OF COTTON VALLEY IN NORTHERN WEBSTER PARISH...OR ABOUT 10 MILES SOUTH OF SPRINGHILL...MOVING EAST AT 25 MPH. IN ADDITION...GOLF BALL SIZE HAIL WAS REPORTED IN COTTON VALLEY. THE TORNADO WILL BE NEAR... SHONGALOO BY 830 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEAST TEXAS. LAT...LON 3301 9324 3276 9323 3272 9364 3302 9374 TIME...MOT...LOC 0113Z 267DEG 23KT 3285 9341 $$ 18
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 14, 7:35 PM CDT, 24 minutes earlier.
Area forecast discussion, Mar 14, 7:35 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 735 PM CDT FRI MAR 14 2008 ...AN UPDATE TO TEXT FORECAST PRODUCTS WILL BE COMING... .DISCUSSION... THIS UPDATE IS MAINLY FOR THE ISSUANCE OF TORNADO WATCH NUMBER 111. NO OTHER CHANGES WILL BE MADE AT THIS TIME. /21/ && .PREV DISCUSSION... /ISSUED 312 PM CDT FRI MAR 14 2008/ DISCUSSION... WEAK SHORTWAVE WILL TOUCH OFF SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT MAINLY NORTH AND EAST. WILL BE ACCOMPANIED BY WEAK FRONTAL PASSAGE WHICH WILL TURN WINDS TO NW IN THE MORNING. BUT THEY WILL QUICKLY VEER TO EASTERLY FOR SUNDAY...WHICH WILL BE A COOLER DAY THAN THE FEW DAYS PRIOR TO THAT...BUT STILL QUITE MILD. STRONG CLOSED LOW WILL SLIDE IN TO THE DESERT SW EARLY WEEK...AND WINDS ALOFT WILL BECOME SW. WE WILL SEE MOISTURE INCREASE FROM THE W...WITH OCCASIONAL SHOWERS AND TSTMS. ONLY QUESTION WILL BE WHETHER THE CLOSED LOW WILL SLOW ENOUGH TO DELAY ONSET OF PRECIP IN OUR CWA. WE ARE RAMPING UP TOWARD THE EVENT WITH LOW POPS MONDAY...A LITTLE HIGHER MONDAY NIGHT...AND LIKELY POPS ALL AREAS TUESDAY. BECAUSE ECMWF IS SLOWER WITH LOW...WE WILL NOT DROP POPS TIL WEDNESDAY. /17/ AVIATION... SFC WINDS ARE SOUTHWEST AROUND 10 KTS WILL PERSIST INTO THE EVENING. LOOK FOR A WEAK LOW OVER TEXAS TO DEEPEN AND SWING EAST WITH AN UPPER LEVEL SHORT WAVE OVERNIGHT. BEST CHANCE FOR WEATHER OVER NORTHERN SECTIONS CLOSE TO THE FRONTAL BOUNDARY OVERNIGHT. LOW CLOUDS SLOW TO BREAK AGAIN 14 TO 16Z AS SFC WINDS WILL SHIFT TO WEST AFTER SUNRISE AND THEN NORTHWEST BY LUNCH 10 TO 15 KTS...THEN DIMINISHING BY SUNSET TOMORROW AND VEERING TO EAST OVERNIGHT. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 77 47 70 / 20 0 0 0 MLU 60 78 46 68 / 30 0 0 0 DEQ 49 68 40 66 / 20 10 0 0 TXK 57 72 45 67 / 20 10 0 0 ELD 59 75 41 68 / 30 10 0 0 TYR 57 75 48 71 / 10 0 0 0 GGG 58 77 45 70 / 10 0 0 0 LFK 61 82 48 74 / 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && BUTTS
Hazardous weather outlook, Mar 14, 12:00 PM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI MAR 14 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI MAR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE TONIGHT...AHEAD OF A COLD FRONT. THESE STORMS WILL REMAIN SCATTERED IN NATURE...AND CONFINED MAINLY NORTH OF INTERSTATE 20. HOWEVER...ISOLATED STORMS COULD BECOME SEVERE...WITH LARGE HAIL...AND THE POSSIBILITY OF DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG STORM SYSTEM WILL ARRIVE TUESDAY OR WEDNESDAY WITH HEAVY RAINFALL AND POSSIBLY SOME SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...IS NOT ANTICIPATED AT THIS TIME. 17
In the hours before
Local storm report, Mar 14, 6:37 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL 8 E RINGOLD 34.23N 95.00W
03/13/2008 E1.25 INCH MCCURTAIN OK PUBLIC
QUARTER TO HALF-DOLLAR SIZED HAIL FELL AT A RESIDENCE.
&&
D. BUTTSLocal storm report, Mar 14, 7:53 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
753 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL HOSSTON 32.88N 93.88W
03/14/2008 M2.00 INCH CADDO LA AMATEUR RADIO
2.25 INCH SIZED HAIL MEASURED IN HOSSTON
0720 PM HAIL BODCAW 33.56N 93.40W
03/14/2008 E0.88 INCH NEVADA AR TRAINED SPOTTER
NICKEL SIZED HAIL IN BODCAW
0725 PM HAIL WILLISVILLE 33.52N 93.29W
03/14/2008 E0.88 INCH NEVADA AR AIRPLANE PILOT
NICKEL SIZED HAIL IN WILLISVILLE
0725 PM HAIL BRADLEY 33.10N 93.66W
03/14/2008 E1.00 INCH LAFAYETTE AR EMERGENCY MNGR
QUARTER SIZED HAIL IN BRADLEY
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:20 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 40 min |
| Mar 14, 8:25 PM CDT | Tornado Warning | SHV | Claiborne, Webster | 35 min |
| Mar 14, 8:34 PM CDT | Tornado Warning | SHV | Bienville, Claiborne, Lincoln, Webster | 41 min |
| Mar 14, 8:59 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 31 min |
| Mar 14, 9:13 PM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln | 32 min |
| Mar 14, 9:28 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Ouachita, Union | 47 min |
| Mar 14, 9:44 PM CDT | Tornado Warning | SHV | Jackson, Lincoln, Ouachita | 46 min |
| Mar 14, 9:57 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 48 min |
| Mar 14, 10:45 PM CDT | Tornado Warning | SHV | Ouachita | 30 min |
| Mar 14, 11:15 PM CDT | Tornado Warning | SHV | Union | 30 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.